MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION
Model Number 903-00039
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(6) has been logged for this incident for traceability.The ri-2 involved in this incident was returned to belmont for evaluation.The user confirmed that the disposable set involved in this incident was discarded therefore could not be sent for review.The incident was initially reported to belmont by the user facility on (b)(6) 2025.It was reported that during a case in which belmont ri-2 was being used for a massive transfusion, the unit experienced an overheating incident and exhibited error 102, resulting in the delay in transfusion.A second unit was brought in to complete the procedure.No patient harm was initially reported.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, belmont was informed on (b)(6) 2025 that the patient expired.The user facility confirmed that the device did not contribute to the patient's death, the patient expired due to previously sustained injuries.As per belmont's procedure, a report is being submitted.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.A 102 alarm is generated to alert the user of the condition of the device.The operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Make sure bag clamps are open and flow is unimpeded.Make sure that the filter is not clogged.Add more fluid if fluid out.Clamp off the bag spikes and patient line and remove disposable.Power off and restart system with a new disposable.Service machine if the problem persists." a message appears on the screen to discard the disposable and blood and to restart the system with a new disposable.Infusion of the patient can be continued by other means if the error persists.The cited ri-2 was returned to belmont for investigation and is currently undergoing evaluation.The disposable set was discarded and could not be sent for investigation.The lot number of the disposable set was not provided, therefore, an investigation into the lot history could not be carried out.All disposable sets are 100% leak tested and visually inspected prior to release.Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported that during a case in which belmont ri-2 was being used for a massive transfusion, the unit experienced an overheating incident and exhibited error 102, resulting in the delay in transfusion.A second unit was brought in to complete the procedure.
 
Additional Manufacturer Narrative
The cited rapid infuser was evaluated by belmont engineering and technical service.It was found the reported overheat could not be reproduced after extensive testing at multiple different flow rates and water temperatures.The input and output temperature probes were visually inspected, and no issues were identified that would have contributed to the overheating event.The device was internally inspected, and no anomalies were identified.The disposable set involved was discarded and the lot number was unknown.No investigation could be carried out into the disposable set and lot history.All disposable sets are 100% leak tested and visually inspected prior to release.No device malfunction could be verified, and the root cause of the reported error could not be determined.The device history was reviewed, and no similar issues were identified.To ensure that this unit performs according to our specifications before shipping it back, we operated the unit at elevated temperatures for 48 hours and we performed a final functional test, an electrical safety test, and a final inspection.The unit passed all test specifications and inspection requirements.We will continue to monitor this type of incident closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica 01821
MDR Report Key23437655
Report Number1219702-2025-00065
Device Sequence Number15591525
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number903-00039
Device Catalogue Number903-00039
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown